Alert archive / Minnesota / River Flood Warnings in 2020
River Flood Warning 26, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Mar 8, 2020, 6:52 AM CDT for Lyon County, Minnesota. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2020, 6:52 AM CDT (11:52 UTC)
- Expired
- Mar 9, 2020, 11:50 AM CDT
- In force
- 29 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lyon County, MN
The radar
The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Redwood River at Russell (RUSM5).
- Action stage
- 12 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05314973, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
592
WGUS43 KFSD 081153
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
652 AM CDT Sun Mar 8 2020
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...Minnesota...
Little Sioux River at Spencer
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-091551-
/O.NEW.KFSD.FL.W.0025.200308T1152Z-200311T1200Z/
/SPWI4.1.ER.200308T0137Z.200308T1115Z.200310T1200Z.NO/
652 AM CDT Sun Mar 8 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River at Spencer.
* until Wednesday morning.
* At 06AM Sunday the stage was 10.11 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.00 feet.
* Forecast...The river will remain nearly steady through
Tuesday March 10, with slow falls afterward.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4321 9517 4314 9503 4299 9503 4302 9510
4310 9511 4314 9523
$$
MNC083-091551-
/O.NEW.KFSD.FL.W.0026.200308T1152Z-000000T0000Z/
/RUSM5.1.ER.200308T1044Z.200308T1100Z.000000T0000Z.NO/
652 AM CDT Sun Mar 8 2020
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Redwood River At Russell.
* until further notice.
* At 06AM Sunday the stage was 14.11 feet.
* Flood stage is 14.00 feet.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
LITTLE SIOUX RIVER
SPWI4 10.0 10.11 Sun 6 AM
REDWOOD RIVER
RUSM5 14.0 14.11 Sun 6 AM 15.5 Sun Mar 082 follow-up statements
930
WGUS83 KFSD 090826
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
326 AM CDT Mon Mar 9 2020
...The Flood Warning continues for the following rivers in
Minnesota...
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued later this morning.
&&
MNC083-101225-
/O.CON.KFSD.FL.W.0026.000000T0000Z-000000T0000Z/
/RUSM5.1.ER.200308T1044Z.200308T1100Z.000000T0000Z.NO/
326 AM CDT Mon Mar 9 2020
The Flood Warning continues for
The Redwood River At Russell.
* until further notice.
* At 02AM Monday the stage was 14.41 feet.
* Flood stage is 14.00 feet.
* Recent activity...The river rose above flood stage on Sunday March
08.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
REDWOOD RIVER
RUSM5 14.0 14.41 Mon 2 AM 15.5 Sun Mar 08956
WGUS83 KFSD 091650
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
1150 AM CDT Mon Mar 9 2020
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Redwood River At Russell
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
MNC083-091720-
/O.CAN.KFSD.FL.W.0026.000000T0000Z-200309T1650Z/
/RUSM5.1.ER.200308T1044Z.200308T1100Z.200309T1530Z.NO/
1150 AM CDT Mon Mar 9 2020
The Flood Warning is cancelled for
The Redwood River At Russell.
* At 11AM Monday the stage was 13.90 feet.
* Flood stage is 14.00 feet.
* At stages near 14.0 feet...The right bank overflows flooding some
low lying areas.
&&
LAT...LON 4435 9614 4440 9608 4435 9598 4441 9591
4436 9585 4429 9597
$$
&&
Location Flood Latest Observed Recent Observed
Stage Stage Time Crest Time
REDWOOD RIVER
RUSM5 14.0 13.90 Mon 11 AM 15.5 Sun Mar 08
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Mar 8, 6:42 AM CDT, 10 minutes earlier.
Area forecast discussion, Mar 8, 6:42 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Sioux Falls SD 642 AM CDT Sun Mar 8 2020 .SHORT TERM...(Today and Tonight) Issued at 304 AM CDT Sun Mar 8 2020 An impressive upper level ridge will linger over the area for one more day, keeping temperatures 20 to 25 degrees above normal. Afternoon highs will be near 70 along the Missouri River corridor, with 60s elsewhere. Along with the warm temperatures will come excellent boundary layer mixing, so expect some 20 to 30 mph southerly gusts during the afternoon. Rapid snow and ice melt north of I-90 will continue, with additional rises on area streams and rivers possible. Dry air will again move into the region, but due to rising dew points, daytime minimum relative humidities look to remain in the 30 to 40 percent range. Nevertheless, weather conditions will be more favorable than normal for rapid growth of any dead vegetation fires this afternoon. A shortwave trough will move through the flow aloft this evening into the overnight hours, with an attendant surface cold front causing temperatures to cool near freezing. The air mass behind this front is not overly cold, but will feel like a notable change after the incredible warmth of recent. .LONG TERM...(Monday through Saturday) Issued at 304 AM CDT Sun Mar 8 2020 During the morning hours Monday, a surface low pressure moving northeast from Kansas into Iowa will direct moisture into portions of northeast Iowa. Over the past 24 hours, forecast models have positioned the TROWAL further to the southeast, decreasing rain amounts in northwest Iowa. Locations such as Sioux City and Storm Lake Iowa could still see a tenth of an inch of rain, with even lesser amounts as one heads to the northwest. Any accumulating precipitation is likely to be rain. This system exits the area by Monday evening. Flow aloft transitions to a zonal pattern for Tuesday, with high temperatures remaining quite mild. Highs will be in the 40s for most, with some low 50s along the Missouri River. Another quickly moving shortwave will bring light rain and snow. Snow amounts are likely to be less than an inch and focused east of I-29. Wednesday through Friday looks to be mild and mostly dry, with highs continuing to run about 10 degrees above normal. Models hint at the potential for another round of precipitation next Saturday, but confidence is low given large model spread. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 638 AM CDT Sun Mar 8 2020 South winds will again become breezy after sunrise, with gusts in the 20 to 30 kt range throughout the day. Later this evening, a cold front will bring a wind shift to gusty north and northwesterly winds, which last much of the night. Mid-level clouds also increase tonight, with locations around KSUX having a chance of seeing rain showers in the pre-dawn hours Monday. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && SHORT TERM...VandenBoogart LONG TERM...VandenBoogart AVIATION...VandenBoogart
Hazardous weather outlook, Mar 8, 4:23 AM CDT, 2 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 423 AM CDT Sun Mar 8 2020 IAZ012-020>022-031-032-NEZ013-014-SDZ050-057-063>071-091100- Sioux-Plymouth-Cherokee-Buena Vista-Woodbury-Ida-Dixon-Dakota- Gregory-Brule-Charles Mix-Douglas-Hutchinson-Turner-Lincoln- Bon Homme-Yankton-Clay-Union- 423 AM CDT Sun Mar 8 2020 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Breezy southerly winds with gusts up to 35 mph combined with low humidity will lead to high to very high fire danger this afternoon and evening. Well above average temperatures through Sunday will accelerate remaining snowpack melt, leading to rises on some area streams and rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001>003-013-014-MNZ071-072-080-081-089-090-097-098-SDZ038>040- 052>056-058>062-091100- Lyon-Osceola-Dickinson-O'Brien-Clay-Lincoln-Murray-Cottonwood-Nobles- Jackson-Pipestone-Rock-Beadle-Kingsbury-Brookings-Jerauld-Sanborn- Miner-Lake-Moody-Aurora-Davison-Hanson-McCook-Minnehaha- 423 AM CDT Sun Mar 8 2020 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota, south central South Dakota and southeast South Dakota. .DAY ONE...Today and tonight. Well above average temperatures through Sunday will accelerate remaining snowpack melt, leading to rises on some area streams and rivers. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 7:56 PM CST | River Flood Warning | FSD | Lyon | 17 hr |
Nearby
River Flood Warnings in Minnesota, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.